Alert archive / Florida / Flood Watches in 2012
Flood Watch 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flood watch at May 28, 2012, 9:45 AM EDT for Sumter County, Florida. It took effect at May 28, 2012, 12:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2012, 9:45 AM EDT (13:45 UTC)
- In effect from
- May 28, 2012, 12:00 PM EDT
- Expired
- May 29, 2012, 10:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- None
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 1.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flood watch went out at May 28, 9:45 AM EDT, 0 minutes earlier.
Area forecast discussion, May 28, 9:45 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 945 AM EDT MON MAY 28 2012 .FOR THE MORNING UPDATE... TROPICAL STORM BERYL CONTINUES TO WEAKEN AS IT PUSHES SLOWLY WEST ACROSS EXTREME NORTH FLORIDA. DAYTIME HEATING WILL ENHANCE INSTABILITY WITH BANDS OF SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA BY THIS AFTERNOON. LOCALLY HEAVY RAIN IS POSSIBLE...BUT STORMS SHOULD MOVE RATHER QUICKLY FROM WEST TO EAST WITH RAINFALL GENERALLY ONE TO THREE INCHES. EXCEPTION WILL BE ACROSS LEVY AND CITRUS COUNTIES WHERE INCREASING SOUTHWEST FLOW LATE TODAY AND TONIGHT WILL SET-UP IDEAL CONDITIONS FOR TRAINING OF SHOWERS AND THUNDERSTORMS TO DEVELOP. AS THE CENTER OF BERYL GRADUALLY PUSHES WEST...THE CIRCULATION OVER THE NORTHEAST GULF OF MEXICO WILL BECOME INCREASINGLY SOUTHWEST WITH TRAINING BANDS OF SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING TONIGHT MOVING ONSHORE LEVY AND CITRUS COUNTIES. 2 TO 5 INCHES OF RAIN IS POSSIBLE...BUT LOCALLY 5 TO 10 INCHES MAY OCCUR IN BANDS OF TRAINING CELLS. FOR THIS REASON...A FLOOD WATCH IS IN EFFECT FOR LEVY AND CITRUS COUNTIES THROUGH TUESDAY MORNING. && .AVIATION... WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE NEXT 24 HOURS WHICH WILL CAUSE SOME MVFR/LOCAL IFR CONDITIONS. ALSO MAY SEE SOME OCCASIONAL AREAS OF MVFR CEILINGS IN THE WEST TO SOUTHWEST FLOW OFF THE GULF OF MEXICO. OTHERWISE...GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...FLOOD WATCH THROUGH TUESDAY MORNING FOR CITRUS-LEVY. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, May 28, 5:20 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 520 AM EDT MON MAY 28 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-282130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 520 AM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY AND ARE ALSO LIKELY INTO TONIGHT. THE MAIN THREAT WILL BE VERY HEAVY RAINFALL WITH LOCALIZED FLOODING...FREQUENT AND DANGEROUS LIGHTNING STRIKES...STRONG GUSTY WINDS...AND ISOLATED TORNADOES. ALL RESIDENTS AND VISITORS SHOULD REMAIN VIGILANT. IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED...MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE LIKELY FOR TUESDAY...ESPECIALLY FOR NORTHERN AREAS. VERY HEAVY RAINFALL WITH LOCALIZED FLOODING...FREQUENT AND DANGEROUS LIGHTNING STRIKES...AND STRONG GUSTY WINDS CAN BE EXPECTED. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE END OF NEXT WEEKEND...WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL WITH GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY...BUT SPOTTERS SHOULD SELF-ACTIVATE IF UNEXPECTED SEVERE WEATHER OCCURS. CARLISLE
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:18 AM EDT | Special Weather Statement | TBW | Manatee | 42 min |
| May 28, 3:25 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 35 min |
| May 28, 10:22 AM EDT | Small Craft Advisory | TBW | 30 hr | |
| May 28, 3:23 PM EDT | Special Weather Statement | TBW | Polk | 52 min |
| May 28, 4:59 PM EDT | Special Weather Statement | TBW | Sumter | 46 min |
| May 28, 6:52 PM EDT | Special Weather Statement | TBW | Hernando | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.